ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Exact traveling- wave solution for model geophysical systems

Sachdev, PL and Gupta, N (1990) Exact traveling- wave solution for model geophysical systems. In: Studies in Applied Mathematics, 82 (4). pp. 267-289.

Full text not available from this repository. (Request a copy)
Official URL: http://cat.inist.fr/?aModele=afficheN&cpsidt=19676...


Exact traveling-wave solutions of time-dependent nonlinear inhomogeneous PDEs, describing several model systems in geophysical fluid dynamics, are found. The reduced nonlinear ODEs are treated as systems of linear algebraic equations in the derivatives. A variety of solutions are found, depending on the rank of the algebraic systems. The geophysical systems include acoustic gravity waves, inertial waves, and Rossby waves. The solutions describe waves which are, in general, either periodic or monoclinic. The present approach is compared with the earlier one due to Grundland (1974) for finding exact solutions of inhomogeneous systems of nonlinear PDEs.

Item Type: Journal Article
Publication: Studies in Applied Mathematics
Publisher: John Wiley and Sons
Additional Information: Copyright of this article belongs to John Wiley and Sons.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 11 Feb 2011 08:54
Last Modified: 11 Feb 2011 08:54
URI: http://eprints.iisc.ac.in/id/eprint/35115

Actions (login required)

View Item View Item